Hello - welcome to HealingWell! I must say that you are a great friend to be researching this disease on your own :) Cheers to you!
Some bloating in the stomach area is "normal" when the guts are inflammed. That's why many of us have pants in at least two different sizes!
I've never heard of skin peeling above the eyelids from UC. Sounds like more of an allergic thing to me.
There are several on this forum who believe that their UC is caused by fungal issues. They have had sucess with anti-fungal diets which cut out sugar because it feeds the fungus.
Many of us find that we'll have some sort of flare up when seasons change and allergies get worse.
Prednisone is a drug that has some nasty side effects - moon face, the pred munchies, and water weight gain are just a few of them. It is a patients right to refuse prednisone.
Now, it's my turn for a few questions! Is your friend on any oral or rectal meds? (I understand that you may not have discussed rectal meds.) Does he see his GI regularly? Do you know where in his colon his UC is?
For more general information on UC you can explore this site (specifically the "sticky" threads at the top of the page) and the CCFA's website.
Once again - you're friend is lucky to have you! Too often we find that friends and family don't understand and don't want to take the time to learn. An informed support system is key!
Pan-colitis and GERD diagnosed May 2003
Asacol 12 per day, Azathioprine 75mg, Rowasa and Canasa as needed
Aciphex, Effexor XR, BCP, Rhinocort nasal spray
Forvia and a Probiotic
Osteopenia (hip and spine) from prednisone use. Started Azathioprine because I was steroid dependent.
Co-Mod for the UC forum
Keep HealingWell running smoothly: www.healingwell.com/donate